Alert archive / Washington / Wind Advisories in 2022

Wind Advisory 5, NWS Spokane, WA

April 10, 2022Bonner County, Boundary County, Kootenai County, Idaho; 8 counties in Washington

NWS Spokane, WA issued this wind advisory at Apr 10, 2022, 2:49 PM PDT for Bonner County, Boundary County, Kootenai County, Idaho; 8 counties in Washington. It took effect at Apr 11, 2022, 9:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2022, 2:49 PM PDT (21:49 UTC)
In effect from
Apr 11, 2022, 9:00 AM PDT
Expired
Apr 11, 2022, 9:05 PM PDT
In force
12 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 41 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WWUS76 KOTX 102149
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
249 PM PDT Sun Apr 10 2022

IDZ001-002-WAZ034>037-111330-
/O.NEW.KOTX.WI.Y.0005.220411T1800Z-220412T1800Z/
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-
Including the cities of Quincy, Worley, Cheney, Flowery Trail
Road, Fairfield, Orin-Rice Road, Hayden, Airway Heights, Ephrata,
Downtown Spokane, Creston, Eastport, Colville, Northport, Bonners
Ferry, Athol, Othello, Springdale-Hunters Road, Odessa, Moses
Lake, Kettle Falls, Rockford, Coulee City, Sandpoint, Coeur
d'Alene, Spokane Valley, Wilbur, Post Falls, Newport, Harrington,
Davenport, Schweitzer Mountain Road, Priest River, Grand Coulee,
Chewelah, Deer Park, and Ritzville
249 PM PDT Sun Apr 10 2022

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Quincy, Worley, Cheney, Flowery Trail Road, Fairfield, 
  Orin-Rice Road, Hayden, Airway Heights, Ephrata, Downtown Spokane, 
  Creston, Eastport, Colville, Northport, Bonners Ferry, Athol, 
  Othello, Springdale-Hunters Road, Odessa, Moses Lake, Kettle 
  Falls, Rockford, Coulee City, Sandpoint, Coeur d'Alene, Spokane 
  Valley, Wilbur, Post Falls, Newport, Harrington, Davenport, 
  Schweitzer Mountain Road, Priest River, Grand Coulee, Chewelah, 
  Deer Park, and Ritzville.

* WHEN...From 11 AM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CD
3 follow-up statements
997 
WWUS76 KOTX 111016
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
316 AM PDT Mon Apr 11 2022

IDZ001-002-WAZ034>037-120015-
/O.EXT.KOTX.WI.Y.0005.220411T1600Z-220412T0600Z/
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-
Including the cities of Quincy, Worley, Cheney, Flowery Trail
Road, Fairfield, Orin-Rice Road, Hayden, Airway Heights, Ephrata,
Downtown Spokane, Creston, Eastport, Colville, Northport, Bonners
Ferry, Athol, Othello, Springdale-Hunters Road, Odessa, Moses
Lake, Kettle Falls, Rockford, Coulee City, Sandpoint, Coeur
d'Alene, Spokane Valley, Wilbur, Post Falls, Newport, Harrington,
Davenport, Schweitzer Mountain Road, Priest River, Grand Coulee,
Chewelah, Deer Park, and Ritzville
316 AM PDT Mon Apr 11 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT 
THIS EVENING...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Quincy, Worley, Cheney, Flowery Trail Road, Fairfield, 
  Orin-Rice Road, Hayden, Airway Heights, Ephrata, Downtown Spokane, 
  Creston, Eastport, Colville, Northport, Bonners Ferry, Athol, 
  Othello, Springdale-Hunters Road, Odessa, Moses Lake, Kettle 
  Falls, Rockford, Coulee City, Sandpoint, Coeur d'Alene, Spokane 
  Valley, Wilbur, Post Falls, Newport, Harrington, Davenport, 
  Schweitzer Mountain Road, Priest River, Grand Coulee, Chewelah, 
  Deer Park, and Ritzville.

* WHEN...From 9 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

VMT
585 
WWUS76 KOTX 112121
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
221 PM PDT Mon Apr 11 2022

IDZ001-002-WAZ034>037-120600-
/O.CON.KOTX.WI.Y.0005.000000T0000Z-220412T0600Z/
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-
Including the cities of Porthill, Elk, Quincy, Winchester,
Worley, Cheney, Hayden, Rathdrum, Ephrata, Naples, Creston,
Coolin, Eastport, Ralston, Colville, Arden, Newman Lake, Bonners
Ferry, Clayton, Othello, Lamona, Odessa, Moses Lake, Kettle
Falls, Rockford, Coulee City, Spokane, Sandpoint, Coeur d'Alene,
Electric City, Wilbur, Post Falls, Newport, Harrington,
Davenport, Priest River, Grand Coulee, Chewelah, Stratford, Orin,
Deer Park, Ritzville, and Coulee Dam
221 PM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Porthill, Elk, Quincy, Winchester, Worley, Cheney, Hayden, 
  Rathdrum, Ephrata, Naples, Creston, Coolin, Eastport, Ralston, 
  Colville, Arden, Newman Lake, Bonners Ferry, Clayton, Othello, 
  Lamona, Odessa, Moses Lake, Kettle Falls, Rockford, Coulee City, 
  Spokane, Sandpoint, Coeur d'Alene, Electric City, Wilbur, Post 
  Falls, Newport, Harrington, Davenport, Priest River, Grand Coulee, 
  Chewelah, Stratford, Orin, Deer Park, Ritzville, and Coulee Dam.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RF
655 
WWUS76 KOTX 120405
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
905 PM PDT Mon Apr 11 2022

IDZ001-002-WAZ034>037-120515-
/O.CAN.KOTX.WI.Y.0005.000000T0000Z-220412T0600Z/
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-
Including the cities of Porthill, Elk, Quincy, Winchester,
Worley, Cheney, Hayden, Rathdrum, Ephrata, Naples, Creston,
Coolin, Eastport, Ralston, Colville, Arden, Newman Lake, Bonners
Ferry, Clayton, Othello, Lamona, Odessa, Moses Lake, Kettle
Falls, Rockford, Coulee City, Spokane, Sandpoint, Coeur d'Alene,
Electric City, Wilbur, Post Falls, Newport, Harrington,
Davenport, Priest River, Grand Coulee, Chewelah, Stratford, Orin,
Deer Park, Ritzville, and Coulee Dam
905 PM PDT Mon Apr 11 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria, therefore the wind 
advisory has been cancelled.

$$

RP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 11:27 AM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 10, 11:27 AM PDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1127 AM PDT Sun Apr 10 2022

.SYNOPSIS...
The Inland Northwest will be under the influence of a cold upper
level weather system this weekend into next week. Blustery and
windy conditions will be present Monday and Tuesday. Cold
temperatures will result in snow accumulations on grassy surface
at times through the week. Mountain passes will likely be impacted
by snow at times with winter travel conditions. Temperatures will
trend much cooler next week with several nights of widespread
below freezing temperatures starting Sunday morning. Lowland snow
will be possible across the Inland Northwest Sunday night into
Monday and again Monday night into Tuesday.

&&

.DISCUSSION...
The morning snow across the L-C Valley and the WA/ID Palouse is
slowly tapering off as the feature moves north and east. A good
portion of the WA/ID Palouse measured between 3-6" of snow under
the heavy slow-moving snow band. Satellite shows some clearing
from the west with terrain induced cumulus clouds developing in
the north and west. Breezy west winds today with temperatures at
least 10F degrees below seasonal normal for early April.

The winter weather headlines for the Palouse and Camas Prairie
will expire this morning and our next cause of concern will be
winds on Monday-Tuesday for the northern Panhandle. Monday will
feature windy northeast winds for a good portion of eastern
Washington, however the northern Idaho Panhandle houses a larger
portion of trees capable of coming down with such wind gusts.
/Dewey

AVIATION...
18z TAFs: Snow is beginning to taper as it shifts east-northeast
late this morning. LWS and PUW have improved to MVFR and should
continue slowly improving through the afternoon. COE may see
afternoon snow showers bringing MVFR conditions. Winds will be
breezy this afternoon out of the west. Elsewhere, mid level
clouds will remain in place before breezy to windy conditions
develop overnight and more pronounced by 14-18z Monday. Northeast
winds will be strongest from Bonner's Ferry to Lewiston and into
Moses Lake through the rest of Monday. /Dewey

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        44  28  46  29  42  26 /  20  20  20  10  10  10
Coeur d'Alene  43  26  44  27  41  24 /  40  20  20  10   0   0
Pullman        39  27  41  27  37  23 /  60  30  40  40  30  10
Lewiston       47  29  46  34  44  27 /  30  10  40  40  30  10
Colville       48  28  47  27  43  25 /  20  20  10   0   0  10
Sandpoint      43  28  43  27  38  24 /  40  30  20  10  10   0
Kellogg        39  25  40  26  36  23 /  70  30  30  30  20  10
Moses Lake     50  32  47  31  47  29 /  10  20  30  10  10  10
Wenatchee      48  30  46  30  43  28 /  20  20  30  20  20  20
Omak           49  30  49  30  45  28 /  10  20  20  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until noon PDT today for Idaho Palouse-
     Lewis and Southern Nez Perce Counties.

WA...Winter Weather Advisory until noon PDT today for Washington
     Palouse.

     Winter Weather Advisory until 5 PM PDT Monday for Northeast Blue
     Mountains-Western Chelan County.

     Winter Weather Advisory from midnight tonight to 5 PM PDT Monday
     for Central Chelan County.

&&
Hazardous weather outlook, Apr 10, 4:45 AM PDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
445 AM PDT Sun Apr 10 2022

WAZ048-111145-
Western Chelan County-
445 AM PDT Sun Apr 10 2022

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Snow showers are expected at Stevens Pass.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow showers are expected to continue over Stevens Pass over the
weekend and may result in travel impacts at times especially
during the overnight and morning hours. Another round of snow
showers arrives in the Cascades early Monday.

IDZ001-002-004-026-WAZ032-034>038-041-043-044-047-049-111145-
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-Okanogan Valley-
Waterville Plateau-Central Chelan County-Western Okanogan County-
445 AM PDT Sun Apr 10 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time. Expect locally
breezy southwest winds and convective snow showers this afternoon.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Cold, snow showery weather Monday. Light snow amounts are
possible from the mountains to the lowlands. Winds will become
breezy northeast Monday and Tuesday.

IDZ003-027-WAZ031-033-111145-
Idaho Palouse-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Washington Palouse-
445 AM PDT Sun Apr 10 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Expect locally breezy southwest winds. Snow this morning with
convective snow showers this afternoon.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Cold, snow showery weather Sunday and Monday. Winds will become
breezy northeast Monday and Tuesday.

In the hours before

Local storm report, Apr 10, 10:18 AM PDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1018 AM PDT SUN APR 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY SNOW       1 WSW PULLMAN           46.73N 117.19W
04/10/2022  E4.0 INCH        WHITMAN            WA   TRAINED SPOTTER

            STILL SNOWING.

0845 AM     HEAVY SNOW       1 NNE COLFAX            46.90N 117.36W
04/10/2022  M4.5 INCH        WHITMAN            WA   TRAINED SPOTTER

            STILL SNOWING.

0856 AM     HEAVY SNOW       PULLMAN                 46.73N 117.23W
04/10/2022  M5.0 INCH        WHITMAN            WA   BROADCAST MEDIA

0907 AM     HEAVY SNOW       ALBION                  46.79N 117.25W
04/10/2022  M5.5 INCH        WHITMAN            WA   PUBLIC

1001 AM     HEAVY SNOW       PULLMAN                 46.73N 117.16W
04/10/2022  M4.5 INCH        WHITMAN            WA   PUBLIC

1010 AM     HEAVY SNOW       1 SSW PULLMAN           46.72N 117.17W
04/10/2022  E4.0 INCH        WHITMAN            WA   TRAINED SPOTTER

1011 AM     HEAVY SNOW       PALOUSE                 46.91N 117.07W
04/10/2022  M5.0 INCH        WHITMAN            WA   PUBLIC

0700 AM     HEAVY SNOW       STEVENS PASS            47.75N 121.09W
04/10/2022  M8.0 INCH        CHELAN             WA   DEPT OF HIGHWAYS

&&
Local storm report, Apr 10, 11:13 AM PDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1113 AM PDT SUN APR 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     HEAVY SNOW       1.7 N MOSCOW            46.75N 117.00W
04/10/2022  M4.4 INCH        LATAH              ID   COCORAHS

1024 AM     HEAVY SNOW       COLFAX                  46.88N 117.36W
04/10/2022  M6.0 INCH        WHITMAN            WA   PUBLIC

&&
Local storm report, Apr 10, 1:25 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
125 PM PDT SUN APR 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HEAVY SNOW       2 NNE MOSCOW            46.76N 116.99W
04/10/2022  M4.5 INCH        LATAH              ID   TRAINED SPOTTER

1203 PM     HEAVY SNOW       3 NE COLFAX             46.91N 117.31W
04/10/2022  M5.0 INCH        WHITMAN            WA   TRAINED SPOTTER

1226 PM     HEAVY SNOW       5 NE PULLMAN            46.78N 117.09W
04/10/2022  M5.0 INCH        WHITMAN            WA   PUBLIC

1202 PM     HEAVY SNOW       THORNTON                47.12N 117.38W
04/10/2022  M6.0 INCH        WHITMAN            WA   COCORAHS

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:04 AM PDTWinter Weather AdvisoryOTXBenewah, Kootenai, Latah, Shoshone47 hr

Nearby

Wind Advisories in Washington, 2022Wind Advisories in Idaho, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.